Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Found movable lump on gum. What could be causing this?

DOCTOR OF THE MONTH - Jun 2015
Jun 2015
User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Question
Hi I have a very hard round moveable lump on the bottom of my mouth. where the jaw would be under the front teeth.What could it be?
Posted Mon, 29 Apr 2013 in Cancer
 
 
Answered by Dr. Polash Sannigrahi 1 hour later
Hello XXXXXXX

Thanks for your query.

The symptoms as suggested by your post can be due to:
1. Lump or raised area on the gums due to gum infection or tooth abscess.
2. A slow growing projection of bone
3. Cysts- either hollow or fluid filled swellings
4. Tumors of the salivary glands

However, most tumors of the salivary glands (approx. 80%) are noncancerous, slow-growing, and painless.
They usually occur as a single, movable swelling under the lining of the inside of the cheek.
If filled with fluid, it can be firm to hard.

So, it will be better to consult your General Physician & get a proper physical examination done.
Based on that, appropriate management steps could be taken.

Wishing you a Good Health.

Please let me know if I need to clarify further.

Thanks & take care.
Above answer was peer-reviewed by
 
Follow-up: Found movable lump on gum. What could be causing this? 25 hours later
Thank you. I have an appointment with the doctor tomorrow. The only other thing is that Thursday I had an ear infection and started taking clarithromycin. I'm allergic to penicillin. Ear infection gone but wondered if it could be a reaction to this.
 
 
Answered by Dr. Polash Sannigrahi 53 minutes later
Hello XXXXXXX

Thanks for your follow up query.

1. Clarithromycin belongs to a class of medications called Macrolides, which are prescribed to those individuals who are allergic to penicillin.

2. However, clarithromycin itself can also lead to allergic reactions.
If your swelling has been caused due to intake of clarithromycin, then it will get resolved on its own or by taking antihistamines or other anti allergic medications.

So, it will be better to consult your Doctor & discuss regarding the same.

Hope I have been able to answer your queries.

Please let me know if you have any further query.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Found movable lump on gum. What could be causing this? 2 days later
I went to the dentist who x rayed my teeth. He sails was a a salivary blockage and should go away after 3 weeks. Felt pain in my face yesterday so ent to doctors who said was related to the blockage. I'm now really worried it is cancerous
 
 
Answered by Dr. Polash Sannigrahi 18 hours later
Hello XXXXXXX

Thanks for your follow up query.

1. The salivary blockage is most commonly caused due to infection or any obstruction of the salivary duct.
They usually subside on their own with symptomatic management or else a minor surgery can be done to relieve obstruction.
So, your Dentist is correct in this regard.

2. Please don't be too much concerned with the chances of the growth being cancerous.
As I have already mentioned, occurrence of cancerous growth is very less & it comes with a whole lot of other symptoms.
Moreover, had it been cancerous, your Dentist might have already picked it up while examining your oral cavity.

The pain in the face can be symptomatically relived by analgesics.
So, please don't worry.
Kindly follow the medications as advised by your Dentist.

Hope I have been able to answer your query.

Please let me know if you have any further queries.

Regards,
Dr. Polash Sannigrahi.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor